Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2018, 6:33 PM EDT for Pender County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 6:33 PM EDT (22:33 UTC)
- Expired
- Jun 24, 2018, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pender County, NC
The radar
The Morehead City radar (KMHX), 87 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WUUS52 KILM 242233
SVRILM
NCC141-242300-
/O.NEW.KILM.SV.W.0021.180624T2233Z-180624T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
633 PM EDT SUN JUN 24 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Pender County in southeastern North Carolina...
* Until 700 PM EDT.
* At 632 PM EDT, a severe thunderstorm was located near Murray Town,
or 7 miles southeast of Wallace, moving east, southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
* Locations impacted include...
White Stocking, Murray Town, Maple Hill and Watha.
This includes Interstate 40 between mile markers 388 and 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 7800 3472 7795 3472 7770 3471 7768
3450 7758
TIME...MOT...LOC 2232Z 291DEG 37KT 3468 7788
HAIL...<.75IN
WIND...60MPH
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:11 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 24, 6:11 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
611 PM EDT Sun Jun 24 2018
.SYNOPSIS...
Hot and humid conditions will continue through Monday. Showers
and thunderstorms will become more numerous Monday and Tuesday
ahead of a cold front, which will bring some relief from the
heat for midweek. Temperatures will rebound to above normal
again late in the week, with the potential for another cold
front to approach the area on Friday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 610 PM Sunday...One cluster of severe thunderstorms that
caused wind damage in the Maxton/Pembroke area has weakened but
remains quite strong as it moves through Elizabethtown
currently. An outflow boundary measured by radar at 4000 feet
deep will soon encounter the seabreeze front across Columbus
and eastern Bladen counties where new convection could rapidly
develop. Attention is also turning westward to several large
convective clusters developing across the western half of South
Carolina. Much of the high res guidance has recently begun
showing this western SC convection will grow toward MCS-scale
as it accelerates east-southeastward. I've bumped PoPs up to
40-50 percent across most of our South Carolina forecast area
between 9 PM and midnight, and have also added the 'gusty winds'
qualifier through the evening hours. We may not be done with
severe thunderstorm warnings...
Other forecast changes were generally minor, focusing on sky
cover and small downward tweaks to overnight lows with more
widespread convection expected. -TRA
Discussion from 300 PM follows...
A very hot aftn ongoing across the region with highs widespread
93-98 at the present time. The exception is within the sea
breeze, but there, dewpoint surge has occurred such that heat
indices are around 105 most places, and the heat advisory
remains in effect until 8 PM.
A few storms have begun to blossom along the Piedmont trough, with
the sea breeze noticeably lacking convection as expected. This
morning's shortwave has exited NE, and the subsidence behind it
combined with dry air on westerly flow aloft has squelched Cu as it
has tried to develop. Enough heating and surface convergence has
allowed storms to break NW of the area, and the challenge this
evening and tonight involves the potential for convection locally.
High res guidance has a variety of different solutions for the
evening, but the general trend is that storms in the vicinity of the
Piedmont trough will try to organize into a linear feature and push
E/SE beneath a mid-level shortwave pushing eastward. Both timing and
coverage of convection remains uncertain, but latest HRRR has
finally initialized well, as has the NAM-ARW. Latest RUC analyses
show more than 2000 J/kg of MLCape across the area despite lack of
Cu, but this is more than sufficient to allow storms to develop and
intensify with the approach of the aforementioned shortwave. SPC has
the area in a MRGL risk for this evening, and although 0-6km shear
is only moderate, about 20 kts, this combined with the PVA could
support some storm organization. Freezing levels are quite high so
hail isn't as likely as wind, but a non-zero severe threat is
possible through the evening. Can only raise POP to high CHC however
due to lowered confidence. Some of the high res guidance is
suggesting a second round of convection later in the overnight as
well, the ability of this to develop could be highly dependent on
whether the environment gets "worked over" by the storms this
evening, and have noted a general weakening trend in this second
line so have lowered POP overnight. All convection should be
offshore by Monday morning but another very humid night is forecast
with lows dropping only into the mid 70s to near 80 at the coast.
Monday will again initially be hot and dry as as a cold front
approaches from the north. Temps will again soar into the mid 90s
away from the coast, but slightly better mixing of drier air should
allow dewpoints to mix down enough to prevent widespread heat
advisory criteria on Monday. Still am forecasting some 105+ for the
coastal plain of NE SC and a few counties may need an HT.Y, but will
hold off on issuance until today's hazard drops this evening. This
cold front will drop into the region late, and will likely be
accompanied by good thunderstorm chances, especially during the late
aftn/eve and from north to south. A very unstable environment will
feature MLCape over 3500 J/kg and PWATs climb towards 2.25 inches. A
weak low may develop along this boundary, accentuated by more mid-
level impulses rotating atop the ridge which will settle SW, and
just beyond this period has the potential for widespread showers and
tstms with heavy rain and some severe. SPC has the area in a MRGL
risk for late Monday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...A potent shortwave ejecting from the main
closed low across the western U.S. will move across the area
Monday night. This along with a front at the surface further
combined with timing spells trouble in the way of a MCS and
possible severe weather across the CWA. Model guidance is in
unusual excellent agreement on these features as well. We are
maintaining likely pops for a good part of the overnight hours
as there should be a good trailing stratiform event as well. SPC
has the entire area in a Marginal Risk but cautions of a
possible upgrade in later releases. Tuesday looks wet as well
with the front lingering in the area or just to the south.
However, experience has shown that NVA in the wake of these type
of features kinda wins out so confidence is lower for Tuesday
regarding pops. At least it will be much cooler with, depending
on insolation most areas remaining below 90.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...Cold frontal boundary is progged to be
south of the forecast area Wednesday morning, though not as far
south as previous model runs. Also, ECMWF/GFS are both
indicating a weak low to develop along the remnant front,
somewhere off the South Carolina, or perhaps southeast North
Carolina coast. The 12Z GFS is quick to dissipate this feature
by Wednesday night, ahead of a 500 mb shortwave moving eastward
and off the Carolina coast on Thursday. The ECMWF is more
bullish with the development of this low, however the 12Z run
pushes it off to the northeast ahead of the 500 mb ridge which
builds eastward over the eastern U.S. late week into the
weekend. Either scenario would result in little direct impacts
on our tangible weather.
The approach of a late-week cold front will maintain the
potential for unsettled weather into the weekend, as it will
likely stall somewhere in the area. Overall, it will be
difficult to rule out some degree of shower and thunderstorm
development in the CWA during any period of the extended
forecast, however at this time, Wednesday would seem to have the
lowest chance, assuming a slightly more stable surface layer.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...VFR through the aftn as subsidence and dry air
aloft limit convective development. Some deeper VFR Cu on the
Piedmont trough may congeal into a line of storms early this
evening, with potentially a more significant line moving across
the area beneath a mid-level impulse a few hours either side of
midnight. Have added VCTS to all TAF sites, unfortunately
confidence is low in timing and areal coverage still, and
hopefully can be handled with shorter TEMPO/AMD's later. Winds
this aftn from the S/SW will gust to near 20 kts before slowly
easing after dark. Showers and tstms will move offshore during
the overnight leaving VFR and enough wind to prevent any fog. A
similar setup on Monday with S/SW winds increasing ahead of a
cold front which will likely trigger more tstms during the aftn
and beyond this valid period.
Extended Outlook...Mostly VFR. Mainly afternoon showers and
thunderstorms each day with short duration flight category
restrictions possible, except for Monday into Tuesday when a cold
front brings showers and thunderstorms.
&&
.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 610 PM Sunday...Seabreeze winds currently gusting to 22
knots at Wrightsville Beach, 21 knots at North Myrtle Beach,
and 19 knots at Kure Beach will take some time to diminish this
evening as another low-level jet organizes as the sun sets.
Thunderstorm activity becoming more widespread across interior
eastern NC and the western portions of SC could push strong wind
gusts across the waters this evening well ahead of any actual
storms. These can sometimes be identified on weather radar as
'fine lines' of low reflectivity moving quickly away from
thunderstorms. Small upward edits have been made to forecast
wind speeds through the evening hours, otherwise we're watching
storms closely. Discussion from 300 PM follows...
Gusty S/SW winds around 15 kts will increase this evening up
towards 20 kts as the gradient tightens in response to the
pinching Piedmont trough inland. These winds will remain
elevated through the overnight as a trough pushes towards the
coast and then offshore briefly before dissipating. This turns
winds more to the SW during Monday with subtle decrease in speed
to 10-15 kts. Despite the gusty winds, significant seas should
remain just below SCEC thresholds as the SE swell remains less
than 2 ft, and the SW 5 sec wind wave reaches no higher than 4
ft. This will drive seas to 3- 4 ft this evening and tonight,
with some 5 fters possible across NC waters, but am not
forecasting SCEC criteria conditions. Wave heights will fall
back towards 2-3 ft Monday on the decaying wind speeds.
SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Erratic wind fields expected through most
of the period as a cold front will make a push south with
plenty of convection (MCS) while it is doing so. The best we can
do with the forecast (low confidence) is initial southwest
winds of 15-20 knots followed by basically "all of the above"
directions from southwest across southern zones to northeast
northern zones and east in between. A good consistent northeast
flow doesn't develop until the very end of the period albeit
with light wind speeds. Significant seas generally 2-4 feet.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...A frontal boundary is expected to be
south of the waters early Wednesday, resulting in light
northerly flow, at least into early afternoon, and a minimal
amount of shower and thunderstorm activity expected. The front
will wash out Wednesday night, with a return to southerly flow
by Wednesday evening. Weak low pressure along the boundary will
lift off to the northeast with minimal direct impacts expected
across area waters at this time, other than briefly reinforcing
the northerly flow on Wednesday. Models have been having trouble
coming into agreement on this feature, so overall confidence
associated with it remains low. Another frontal boundary will
drop south into the Carolinas on Friday, but at this time it
appears it will stall inland. Potential for scattered showers
and thunderstorms will increase Thursday and Friday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 8 PM EDT this evening for SCZ017-023-024-
032-033-039-054>056-058-059.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Heat Advisory until 8 PM EDT this evening for NCZ087-096-099-
105>110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...CRM
NEAR TERM...TRA/JDW
SHORT TERM...SHK
LONG TERM...CRM
AVIATION...JDWHazardous weather outlook, Jun 24, 3:41 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 341 PM EDT Sun Jun 24 2018 NCZ087-096-105-107-SCZ017-023-024-251945- Robeson-Bladen-Inland Pender-Inland New Hanover-Marlboro-Darlington- Dillon- 341 PM EDT Sun Jun 24 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is marginal risk for severe thunderstorms Monday night into Tuesday. Heat index values could again reach 100 to 105 degrees Monday, as well as Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-251945- Coastal Pender-Coastal New Hanover- 341 PM EDT Sun Jun 24 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Heat Advisory. Isolated severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is marginal risk for severe thunderstorms Monday night into Tuesday. Heat index values could again reach 100 to 105 degrees Monday, as well as Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-251945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 341 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ099-109-110-SCZ032-033-039-055-058-059-251945- Columbus-Inland Brunswick-Coastal Brunswick-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 341 PM EDT Sun Jun 24 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is marginal risk for severe thunderstorms Monday night into Tuesday. A Heat Advisory may also be required Monday. Heat index values could again reach 100 to 105 degrees Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-251945- Coastal Horry-Coastal Georgetown- 341 PM EDT Sun Jun 24 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Heat Advisory. Isolated severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is marginal risk for severe thunderstorms Monday night into Tuesday. A Heat Advisory may also be required Monday. Heat index values could again reach 100 to 105 degrees Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 17
In the hours before
Special weather statement, Jun 24, 4:02 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Wilmington NC
402 PM EDT SUN JUN 24 2018
SCZ017-242100-
Marlboro SC-
402 PM EDT SUN JUN 24 2018
...SPECIAL WEATHER STATEMENT FOR NORTHERN MARLBORO COUNTY UNTIL 500
PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chavistown, or 8 miles north of Bennettsville, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bennettsville, Mccoll, Clio, Chavistown, Wallace, Gibson and Tatum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3481 7968 3463 7946 3453 7951 3468 7986
3481 7981
TIME...MOT...LOC 2001Z 290DEG 9KT 3475 7974
SHKLocal storm report, Jun 24, 5:02 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 2 SSE PEMBROKE 34.66N 79.18W
06/24/2018 ROBESON NC PUBLIC
TREE DOWN. WINDS GUST M45 MPH.
&&
EVENT NUMBER ILM1800077
ROSSLocal storm report, Jun 24, 5:08 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
508 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 3 NE MAXTON 34.77N 79.31W
06/24/2018 ROBESON NC AMATEUR RADIO
MULITPLE TREES DOWN IN RED HILL ON WILD PLUM DR.
&&
EVENT NUMBER ILM1800078
ROSSSpecial weather statement, Jun 24, 5:15 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Wilmington NC 515 PM EDT SUN JUN 24 2018 NCZ087-096-242215- Robeson NC-Bladen NC- 515 PM EDT SUN JUN 24 2018 ...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL ROBESON AND NORTHWESTERN BLADEN COUNTIES UNTIL 615 PM EDT... At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near Pembroke, or near Lumberton, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lumberton, Pembroke, Bladenboro, Smiths, Howellsville, Bladen Community College, Abbottsburg, Tolarsville, Duart, Butters, Hestertown, Buie, Robeson Community College, Barker Ten Mile, White Oak, Clarkton, Dublin, Tar Heel, Mcdonald and Raynham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3452 7922 3473 7920 3482 7870 3449 7866 TIME...MOT...LOC 2115Z 272DEG 17KT 3464 7912 SHK
Special weather statement, Jun 24, 5:54 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington NC
554 PM EDT SUN JUN 24 2018
NCZ096-242245-
Bladen NC-
554 PM EDT SUN JUN 24 2018
...SPECIAL WEATHER STATEMENT FOR CENTRAL BLADEN COUNTY UNTIL 645 PM
EDT...
At 554 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elizabethtown, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elizabethtown, Rowan, Ruskin, Lisbon, Lagoon, Kelly, White Lake and
Bladen County Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3475 7839 3473 7839 3470 7837 3467 7832
3464 7831 3463 7832 3460 7829 3443 7825
3453 7867 3475 7869 3478 7843
TIME...MOT...LOC 2154Z 272DEG 24KT 3462 7861
SHKSpecial weather statement, Jun 24, 6:25 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
625 PM EDT SUN JUN 24 2018
NCZ105-106-242330-
Coastal Pender NC-Inland Pender NC-
625 PM EDT SUN JUN 24 2018
...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 730 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong area of
thunderstorms near Rooks, or 14 miles west of Burgaw, moving east at
20 mph. Strong storms are also moving into northern parts of the
county near Willard and Maple Hill.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Burgaw, Surf City, Hampstead, Topsail Beach, Penderlea, Point
Caswell, Maple Hill, Long Creek, Ashton, Rocky Point, Currie, Wards
Corner, The Borough, Woodside, White Stocking, Murray Town, Rooks,
Montague, Malpass Corner and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3433 7767 3435 7781 3438 7781 3439 7782
3437 7788 3438 7790 3437 7792 3442 7823
3446 7818 3450 7824 3458 7824 3473 7810
3473 7801 3471 7798 3472 7768 3448 7758
3444 7752
TIME...MOT...LOC 2223Z 270DEG 33KT 3455 7818
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:34 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 40 min |
| Jun 24, 5:15 PM EDT | Special Weather Statement | ILM | Robeson | 60 min |
| Jun 24, 5:54 PM EDT | Special Weather Statement | ILM | Bladen | 51 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | ILM | Pender | 65 min |
| Jun 24, 7:02 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 28 min |
| Jun 24, 7:07 PM EDT | Special Marine Warning | ILM | 53 min | |
| Jun 24, 7:36 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.